Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


The best regimen for me?
Jun 3, 2006

Hello, I have to take a stand now. I have been positive since 1991 and have been doing great. Just got last results today and my t-cells are 1345 and my viral load is now 10 yrs. undetectable. I started meds in 96 and was on Crixivan, epivir and zerit. I changed the crix to sustiva in 99 cus of the horror stories about lipodystrophy. Then i heard zerit was a leading cause of lipoatrophy, so i switched to sustiva and combivir. Now I am hearing that AZT is as bad as zerit, re. lipoatrophy. I have not had any problems with the meds I have taken, but am at my wits end with my smaller arms, legs and face. I have a friend who has been positve longer than I have and exhibits none of these symptoms. I have to believe that it is caused by the meds. Question? What meds are known not to cause lipoatrophy, cus I want to be on them.

Thanks, Dom

Response from Dr. Pierone

Hello and thanks for posting. AZT is not as bad as Zerit in causing lipoatrophy, but it runs a close second. Discuss this with your doctor, but a reasonable switch would be to go to Truvada(Viread/FTC)/Sustiva, and then switch to the 3 in 1 pill of Viread/FTC/Sustiva when it comes out in a month or two.

It may take quite a while (months to years) to start seeing some improvement once you get off the AZT. But for facial lipoatrophy, Sculptra is an excellent treatment and the company (Dermik) has a liberal patient assistance program that has covered the cost of the agent for the great majority of my patients.



Previous
Just Started Treatment Question
Next
new meds regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement